Posted By Knusie on February 20, 1998 at 15:07:09:
My family and I need help in finding a specialist in Wernicke-Korsakoff Syndrome (thiamine deficiency) caused by gastroplasty. We are in particular need of someone familiar with the mental symptoms of the disease, treatment and pros and cons of ECT for this condition. Also, what tests will reveal the brain damage, as MRI's, CT scans, glucose uptake CT have not shown any damage. She has gone from near comatose to awake and alert but with memory problems and gait problems (compounded by weakness from still not being able to eat more than maybe 600 calories a day). She has gotten worse in the last few weeks to the point where it is hard to get her to get out of bed, to respond, she is at times combative. But, when we are able to get her up, her condition improves. She regains her appetite (although can eat very little without pain and retching), she talks to us (but still seems apathetic), but she has delusions of seeing blood on the floor, thinking she is handing someone a bag when she's handing them nothing, memory problems, etc. We can't seem to keep her up and stimulated without working at it for an hour or so, and that is getting more and more difficult. Her physicians have never seen Wernicke-Korsakoff and refuse to believe she has it. They say she is a psychiatric patient and would like to perform ECT on her already damaged brain! This was first diagnosed by a neurologist in another hospital as thiamine deficiency. Any suggestions? Thank you for your time!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.